Warning about purple heroin

Purple heroin is becoming more popular in Eastern Ontario’s drug culture.

The Eastern Ontario Health Unit (EOHU) has received reports about an increase in the number of drug overdose cases involving a designer drug known as purple heroin in Cornwall. There is concern that the situation could spread to other areas of the region.

LISEZ UNE VERSION FRANÇAISE DE CET ARTICLE
Avertissement concernant l'héroïne mauve

The prescription opioid fentanyl is a common component of purple heroin, which is also known as “purple” or “purp” among users. Fentanyl and other opioids similar to it can prove very toxic when used without proper medical supervision.

Some of the “purple heroin” overdose cases reported to the EOHU also involve the deceased combining the drug with alcohol. Combining the strong pain relief medication with alcohol increases the risk of an overdose situation.

Users of purple heroin may also be at risk if the maker of the designer drug used other toxic substances during the mixing process to increase the amount of drug available for sale while also weakening its effect. Habitual users then are tempted to use more of the drug to try to get the same kind of effect they would with a normal strength dose, thus increasing their risk of an overdose.

COVID-19

Le nombre de cas confirmés est en baisse partout au Québec. Lundi, le 8 juin, la Santé publique a consigné huit décès à l’échelle du Québec. Cette tendance s’observe aussi dans les Laurentides. À quoi ressemble donc la situation dans Argenteuil?